Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2003, 5:15 AM CDT for Geneva County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 5:15 AM CDT (10:15 UTC)
- Expired
- Apr 25, 2003, 6:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS52 KTAE 251015
SVRTLH
ALC061-251100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENEVA COUNTY IN ALABAMA
* UNTIL 600 AM CDT
* AT 515 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTH OF GANER...OR
ABOUT 12 MILES WEST OF GENEVA...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOGAN FIELD MUNI AIRPORT...SAMSON BY 520 AM CDT...
GENEVA MUNI AIRPORT...SELLERSVILLE BY 530 AM CDT...
CHANCELLOR...COFFEE SPRINGS BY 540 AM CDT...
BELLWOOD...HARTFORD BY 550 AM CDT...
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
LAT...LON 3119 8589 3115 8570 3106 8560 3100 8589
3100 8618 3108 8619 3118 8613
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:27 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 25, 1:27 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE 227 AM EDT FRI APR 25 2003 SYNOPSIS: SERN CONUS REMAINS IN AN AREA OF UPPER DIFFLUENCE TO THE SE OF A BIG UPPER LEVEL LOW MOVING E ACROSS THE OZARKS THIS MORNING. A 90-95 KT SUBTROPICAL JET IS MOVING E ACROSS THE GULF OF MEXICO, PUTTING THE LOCAL AREA IN THE LEFT EXIT REGION. THE SURFACE LOW IS MOVING SLOWLY EWD ACROSS NRN ARKANSAS. A DRY LINE IS EVIDENT ACROSS E TX WITH A COLD FRONT JUST BEHIND IT. A WARM FRONT EXTENDS SEWD FROM THE LOW ACROSS MS AND INTO OUR COASTAL WATERS. SURFACE HIGH PRESSURE IS HANGING STUBBORNLY ON ACROSS GA AND NE FL KEEPING THINGS RATHER STABLE THUS FAR. AREA RADARS SHOW STRONG TO SEVERE STORMS OVER SE MS AND W CENTRAL AL WITH ONLY ISOLATED SHOWERS CLOSER TO HOME. MODEL DISCUSSION: THE UPPER LOW WILL OPEN INTO A WAVE BY THE TIME IT CROSSES INTO THE TN VALLEY THIS EVENING. THE SHORT WAVE TROUGH AXIS WILL THEN PUSH E OF THE AREA ON SAT. HOWEVER, TROUGHINESS WILL LINGER ACROSS THE AREA INTO SUN. MODELS SHOW THE WARM FRONT LIFTING N ACROSS THE AREA AFTER DAYBREAK. THE TRAILING COLD FRONT MOVES ONLY VERY SLOWLY EWD AS THE SURFACE LOW TREKS ACROSS KY. ONLY THE GFS SHOWS THE FRONT E OF THE AREA BY DAYS END SAT. THE ETA DOES NOT SHOW AN AIRMASS CHANGE IN OUR ERN ZONES UNTIL SAT NIGHT. PUBLIC FORECAST: WILL SHOW LIKELY POPS ALL ZONES TODAY...TAPERING TO 20 W AND 30 E THIS EVENING. DUE TO SLUGGISH MOVEMENT OF THE FRONT, WILL MAINTAIN A 20 POP SERN ZONES INTO SAT MORNING. TEMP GUIDANCE IS SIMILAR AND WILL BE BLENDED. CONCERNING SEVERE WX POTENTIAL, BOTH ETA AND GFS SHOW THE SUBTROPICAL JET WEAKENING AND SLIPPING SWD. NEVERTHELESS, LIFT IN THE LEFT EXIT REGION LOOKS IMPRESSIVE ACROSS OUR NRN ZONES, IN PART DUE TO THE PROXIMITY OF THE JET STREAK OVER THE CENTRAL APPALACHIANS. GFS SHOWS A 50 KT LOW LEVEL JET ACROSS SE AL AND SW GA LATER THIS MORNING. IN ADDITION, WET BULB ZERO HEIGHTS DROP BELOW 10 KFT BY THIS AFTERNOON. THIS MEANS WE WILL NEED TO KEEP AN EYE OUT FOR HAILERS, ESPECIALLY ACROSS NRN ZONES. THIS WILL BE COVERED IN THE HWO. WILL MENTION SEVERE STORM POTENTIAL IN ZONES AND ALSO MENTION BREEZY CONDITIONS FOR TODAY. MARINE: WINDS WILL ONLY BARELY REACH SCA LEVELS (20+ KT). HOWEVER, WAVE WATCH SHOWS SEAS UP AROUND 7-8 FEET, SO SCA WILL BE EXTENDED EWD TO INCLUDE THE APALACHEE BAY TODAY. WINDS/SEAS EXPECTED TO DROP INTO SCEC RANGE (15-20 KT) TONIGHT WITH NO HIGHLIGHTS EXPECTED BEYOND THAT THROUGH TUE. FIRE WX: NO CONCERNS THROUGH SAT. EXTENDED: NO CHANGES PLANNED. STILL LOOKING FOR A BACK DOOR FRONT TO RETURN CHANCES FOR CONVECTION TO THE AREA FROM WED INTO THU. PRELIM NUMBERS... TLH 82 63 85 59 7210 PFN 78 66 80 62 7200 DHN 78 61 81 59 7200 ABY 80 62 81 58 72-0 VLD 81 64 84 59 7310 CTY 80 68 82 61 732- .TLH... AL...NONE. GA...NONE. FL...SCA ALL LEGS. WOOL
Hazardous weather outlook, Apr 25, 4:45 AM CDT, 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT FRI APR 25 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE OUTLOOK AREA. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING. A COLD FRONT WILL FOLLOW LATE TONIGHT INTO SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. THE STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS TODAY. IN ADDITION...A FEW OF STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE THIS MORNING IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING. HOWEVER...THE FRONT WILL BE SLOW TO MOVE THROUGH AND ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE NIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO NEAR 20 KNOTS. THIS WILL GENERATE SEAS OF 7 TO 8 FEET. FOR THIS REASON...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SHOWERS AND STORMS WILL REMAIN POSSIBLE SATURDAY MORNING. THE FRONT WILL THEN PUSH EAST OF THE AREA BY MIDDAY TAKING ANY REMAINING SHOWERS AND STORMS WITH IT. HAZARDOUS WEATHER IS NOT ANTICIPATED FROM SATURDAY NIGHT THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME STORMS MAY APPROACH OR EXCEED SEVERE LIMITS...SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:59 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 46 min |
| Apr 25, 6:52 AM CDT | Tornado Warning | TAE | Coffee, Geneva | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.